MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. BD ECLIPSE; NEEDLES, HYPODERMIC
Catalog Number 302437
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd eclipse.The following information was provided by the initial reporter, translated from german to english: when activating the protective cap, it simply broke off.Without the use of force! when did the incident occur? during use.
 
Event or Problem Description
(b)(6) 2025: after consultation, i can confirm that there were no patient or user injuries.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 302437 and lot number 2411008.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, two (2) picture samples and the affected physical sample were returned for evaluation by our quality team.Through examination of the sample, the needle was observed without the safety shield assembled and a ¿loose¿ safety shield.Disassembly was observed with the product components; however, no broken piece was observed.Twenty (20) additional retained samples of the reported lot number were obtained from the manufacturing facility.The retained samples were inspected and no defects were observed in the safety mechanisms.All of the retained sample safety shields could be activated following the instructions for use.Based on the sample review, we understand that this incident resulted from the safety shield not being assembled onto the needle.We would like to inform you that our assembly process has an inspection system in place which inspects all product for proper opening and activation of the safety shield, rejecting any defects identified.We understand that this issue could have resulted from a temporary failure during manufacture.Based on the preventive measures in place, we believe the probability of this defect is very low with an unlikely chance of recurrence.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.

Brand Name
BD ECLIPSE
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21421484
Report Number3002682307-2025-00025
Device Sequence Number20774337
Product Code FMI
UDI-Device Identifier00382903024377
UDI-Public(01)00382903024377(11)241111(17)291031(10)2411008
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number302437
Device Lot Number2411008
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown